Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 67, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 28, 2000, 12:33 PM EDT for Florence County, South Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 28, 2000, 12:33 PM EDT (16:33 UTC)
- Expired
- May 28, 2000, 1:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Florence County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 12:45 PM EDT | Thunderstorm Wind 55 E | Florence, SC | Florence 911 reported a large tree down on Alligator Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 12:30 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 979 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
411 WUUS52 KILM 281636 SVRILM SCC041-281730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 1233 PM EDT SUN MAY 28 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 130 PM EDT * AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF SARDIS...OR ABOUT 18 MILES NORTHWEST OF LAKE CITY...MOVING EAST AT 30MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR COWARD AT 1245 PM EDT PAMPLICO AT 100 PM EDT A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOS WITH LITTLE OR NO ADVANCE WARNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ DIGIORGI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 10:00 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 28, 10:00 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1000 AM EDT SUN MAY 28 2000 12Z SURFACE ANALYSIS SHOWS FRONT SINKING SOUTH INTO NRN NC WITH SLIGHTLY LOWER PRESSURE CENTRAL NC. A TROUGH ALSO EVENT OVER CENTRAL GA AND INTO WEST CENTRAL SC. TEMPERATURES QUICKLY RISING THIS MORNING JUST LIKE YESTERDAY WITH PLENTY OF SUNSHINE. FOR THE AFTN...APPEARS WE WILL HAVE A GOOD DEAL OF SUN TO HEAT THINGS UP AND WILL LEAN TOWARD PARTLY SUNNY SKY COVER. WARM FRONT TO REMAIN JUST NORTH OF CWA AND HOT AND HUMID CONDITIONS WILL PROVIDE ATMOSPHERE CONDUCIVE TO AFTN SHOWERS AND TSTMS. DYNAMICS ARRIVE LATER IN THE AFTN AS MODELS PROG S/W TO BE IN VCNTY AROUND 21Z TIME FRAME. MID-LEVEL COOLING SHOULD PROVIDE FOR HAIL PRODUCING STORMS THIS AFTN. ALL IN ALL... CURRENT PACKAGE LOOKS GOOD WITH SLIGHTLY HIGHER POPS NC PORTION AS AREA CLOSEST TO WARM FRONT AND DEVELOPING LOW. WILL ONLY MAKE SOME MINOR ADJUSTMENTS. CWF...SCA ALREADY UP AND WINDS AND SEAS ON THE RISE. FCST LOOKS GOOD. MAY TWEAK WINDS UP NRN PORTION AND WILL MENTION 4 INSTEAD OF 3 FT SEAS TO REFLECT CURRENT CONDITIONS. .ILM...SMALL CRAFT ADVISORY AMZ250-252-254-256. PJN
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:23 PM EDT | Severe Thunderstorm Warning | ILM | Marion | 37 min |
| May 28, 1:36 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 54 min |
| May 28, 2:15 PM EDT | Severe Thunderstorm Warning | ILM | Marion, Williamsburg | 60 min |
| May 28, 2:30 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 60 min |
| May 28, 4:21 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 54 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.